MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA 2.5 AIC PUMP SET US; TEMPORARY NON-ROLLER TYPE CARDIAC SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA 2.5 AIC PUMP SET US; TEMPORARY NON-ROLLER TYPE CARDIAC SUPPORT BLOOD PUMP
Catalog Number 005042
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Arrhythmia (1721); Hemolysis (1886); Ischemia (1942); Pulmonary Edema (2020); Renal Failure (2041)
Date of Event 10/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 37 yr-old female with history of cardiomyopathy, bi-v icd (biventricular implantable cardioverter-defibrillator), presented to emergency department in cgs.Coronary angiography performed revealing normal coronaries.Patient continued to decompensate and was placed on v-a ecmo the night before.Impella 2.5 was placed on (b)(6) 2021, via right femoral artery (rfa) for left ventricle unloading.Extra-corporeal fem-fem bypass placed due to small rfa and diminished flow down right leg.On (b)(6) 2021, patient has pulmonary edema and was scheduled to receive bronc treatment by pulmonary team that same day.On (b)(6) 2021, there were reports of hemolysis as plasma free hb was up from 30 to 260 on (b)(6): 315, (b)(6): 245.Additionally, an article published in 2025 related to this case indicated that ""the 2.5 was repositioned due to arrhythmia, and when there was hemolysis and renal failure, the 2.5 was explanted and replaced."" on (b)(6) 2021, impella migrated into lv (left ventricle) shortly after transport to (b)(6).Doctor pulled impella back to appropriate position using echo imaging.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
IMPELLA 2.5 AIC PUMP SET US
Common Device Name
TEMPORARY NON-ROLLER TYPE CARDIAC SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24524283
Report Number1220648-2026-04572
Device Sequence Number18268812
Product Code OZD
UDI-Device Identifier00813502011081
UDI-Public(01)00813502011081(17)221231(10)2022044131
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number005042
Device Lot Number2022044131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale
Patient RaceBlack Or African American